MAUDE Adverse Event Report: SYNTHES GMBH 4.3MM THREADED LCP(TM) DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 4.3MM THREADED LCP(TM) DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 323.042
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery with a tomofix t plate.The surgeon opened the wound according to the surgical technique and attached the drill guide in question to the plate.When the surgeon inserted the plate by holding the drill guide, the drill guide got bent, and the tip of the drill guide got damaged.There were no broken fragments left inside the patient¿s body.The surgery was completed successfully with no surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: g1.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 4.3mm threaded lcp (tm) drill guide was broken at the threaded tip, it is reasonable to assume that the device was bent and subsequently broken.The fragment was not received.No other issues were identified.A dimensional inspection for the 4.3mm threaded lcp (tm) drill guide was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 4.3mm threaded lcp (tm) drill guide would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices ar manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: product code: 323.042, lot number: 9200230, release to warehouse date: 29.Oct.2014, manufacturing site: werk hägendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformance's were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
4.3MM THREADED LCP(TM) DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23003464
Report Number8030965-2025-09105
Device Sequence Number12970067
Product Code FZX
UDI-Device Identifier07611819246607
UDI-Public(01)07611819246607(10)9200230
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.042
Device Lot Number9200230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/10/2025
09/29/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date09/11/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK PLATE.
Patient SexUnknown